MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3 LUMEN 7 FR X 6 IN (16 CM); CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3 LUMEN 7 FR X 6 IN (16 CM); CATHETER INTRAVASCULAR THERAPE
Catalog Number ASK-12703-PSPH1
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one 3-l cvc for evaluation.Signs of use were observed on the catheter body and inside the extension lines.Visual inspection revealed the distal extension line was stretched/ballooned directly adjacent to the luer hub.The observed damage appears consistent with unintentional over pressurization of the extension line during use.After failing functional testing, large amounts of biological material were also observed within the distal end of the catheter.The stretched portion of the extension line measured 1-17mm from the luer hub.The distal extension line outer diameter in a non-stretched area measured 0.085" which is within the specifications of 0.084" - 0.088" per product drawing.The distal extension line inner diameter within the luer hub measured 0.059" which is within the specifications of 0.055" - 0.059" per product drawing.Functional inspection was performed per the instructions for use which states "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the distal extension line was flushed using a lab inventory 10ml syringe.A blockage in the form of biological material was identified within the distal extension line, which likely contributed to the over pressurization of the line.After the blockage was removed, the distal extension line flushed as intended.A device history record review was performed with no relevant findings.The ifu provided with this kit informs the user, "warning: ensure patency of each lumen of catheter prior to pressure injection to minimize the risk of catheter failure and/or patient complications.".The customer report of a stretched/ballooned extension line was confirmed through complaint investigation of the returned sample.Visual inspection revealed the distal extension line was partially stretched/ballooned.Functional inspection revealed large amounts of biological material within the distal lumen causing a blockage, which likely contributed to the over pressurization of the line during use.Despite this, the catheter met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.Based on these circumstances, unintentional use error (overpressure) likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported that: "when the nurse attempted to aspirate one of the lumens for the catheter, it collapsed upon itself.Then when attempting to flush the same lumen, part of the extension line ballooned out.Catheter was removed & vascular access was maintained by (2) pivs.There was no patient harm or consequence.".

Brand Name
ARROW PI CVC KIT: 3 LUMEN 7 FR X 6 IN (16 CM)
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19937880
Report Number9680794-2024-00742
Device Sequence Number4876336
Product Code FOZ
UDI-Device Identifier10801902214338
UDI-Public(01)10801902214338(11)240214(17)250930(10)33F24A0683(21)
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberASK-12703-PSPH1
Device Lot Number33F24A0683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown